Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Have massive nose bleeds. Will this effect the surgery to replace valve part of VP shunt?

Ii live in temeccula ca but all of my doctors are in sandiego. Next wednesdy i am having surgery to replace my valve part of my vp shunt ,but recently i have been having massive nosebleeds that cause the blood to gush out. i dont have the time to see a doctor,so i was wondering what i should do. also i was wonedering if the lack of blood would effect my surgery.
Asked On : Fri, 22 Mar 2013
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

The current bleeding needs to be evaluated by an ENT surgeon.

As of now, your hemoglobin may not have dropped to very low levels, so, the shunt surgery can still be done. If in doubt, please ask the surgeon to get hemoglobin level checked.

However, please get the nose bleeds evaluated after the surgery.

Beset wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Thu, 27 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor